Aa
A
A
A
Close
Depression Community
10.5k Members
681888 tn?1272925909

lexapro

hi  my question is i have just started on my new meds and i would like to know if anyone on mh
is on lexapro ,..if so can you tell me if they agree with you and if you find them good ,
and one other thing i would like to know is do they make you sleepy ?
11 Responses
Avatar universal
Lexapro worked well for me after the initial side effects subsided. Of course, I was taking other prescribed antidepressants at the same time.
I no longer take it as I don't have insurance. I take the generic predecessor to Lexapro, citalopram, which also seems to be helping me.
In my particular case I did not find it made me sleepy, but reactions to psychiatric medications are often very subjective.
I recommend you give it at least six weeks to see how it works for you.
681888 tn?1272925909
hi BOB-D,   thank you for the reply back ,..i will take it for the next 6 weeks and there after if it agrees with me ,...I'm on it now 3 days and i seem ok ,..i was weened of my other meds which were lustral  to start on lexapro ,...im only taking lexapro for my depression that's all so there for i should be ok on them ,
thanks again ,.
Avatar universal
You should consult your pharmacist or doctor regarding side effects (and how many weeks to take it before giving up on it or going to a higher dose). I switched to a pharmacist working for a 24 hour pharmacy because I had so many burning questions about depression and meds that I needed immediate answers for.
I started on 20's and got an effect after a week which my pharmacist said was possible for some people, and the effect kept building every week but not quite enough. My doc increased the dose to 30 and that did the job. It takes 8 weeks for the full effect but 6 is practically long enough to know how it will work.

My pharmacist said Celexa kind of speeds you up, so there were certain painkillers to avoid when I had a headache. Based on that I doubt that it makes you sleepy, but be sure to check with a professional, as side-effect advice on this board should be regarded as anecdotal.
I had a very good effect from it, but lots of people on this board hate it, so whether it works for you depends on your body chemistry.

Good luck and write back.
Avatar universal
PS
I couldn't stop yawning for 4 months, so if you have that effect, perhaps that is why you are thinking you are sleepy?
Avatar universal
this was the first AD that i tried.
it worked well for my social anxiety disorder.
but then it stopped working.  it caused weight gain for me.

the standard dosage is 10 mg (or 20 mg).  my doctor had said if it causes drowsiness, take it before bedtime.  

good luck.
681888 tn?1272925909
thank you for your reply back ,..i don't have anyway side effects i was just wondering if
lexapro made you sleepy because i have heard they do from others ,
so i thought why not ask the people here on mh they would know best what to tell me on this subject ,..I'm not sleepy because I'm only starting on them at 5mg a day ,
my physicrist is going to monother me on them ,..she did tell me i would feel sick on them just for a while but i don't ,well not yet anyway ,....i will be on 10mg next week
so i hope i will be ok on them ,....god i hope i don't put on any weight !,i would hate that ,
i would rather get sick than put on weight ,..one thing is i find funny i was on 150 mg of lustral and you notable-residnt  say 20mg is the standard dosage so what I'm trying to say is would 10mg or even 20 mg of lexapro match that dosage of lustral ???
Avatar universal
You need to talk to a professional about effects (pharmacist and psychiatrist) as we can't give that advice on this board. They see many people who take these drugs.

Depression is worse than weight gain, so I would be open and talk to your psychiatrist about that issue. Untreated depression pulls you down further over time and it is harder to come back up each time. Eventually you might not even get out of bed, so that is more to be feared than weight. Besides, if your depression is cured, you may be able to go off the meds.
681888 tn?1272925909
oh i will talk to my psychiatrist if i do get any side affects ,.thanks again for your reply back .....
Avatar universal
I wouldn't want to have anyone steer you wrong here, when professional advice is available. I hope it helps you like it did for me. Write back if you feel like it.

PS I keep forgetting to mention Celexa is citalopram.

Avatar universal
i'm only familiar with Lexapro.
i don't know what you mean by "would it match."  do you mean would you get the same results at 10 or 20 mg of Lexapro?  I don't think anyone knows the answer since each body is different.  In hindsight, 10 mg is the standard dose-- though my doctor had upped me to 20 because I wasn't responding to 10.  
681888 tn?1272925909
hi notable-resident  yes that is what i was trying to say the same results ,
i know each body is different i was just wondering that's all  i think i panicking a bit because of the dose these lexapro only going up to20mg when i was on 150 mg of lustral,
i will have to realize lexapro is a  different antidepressant to lustral.
thank for getting back to me .
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.